Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Houston/Galveston, TX

May 11, 2012Chambers County, Galveston County, Harris County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 11, 2012, 11:29 PM CDT for Chambers County, Galveston County, Harris County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2012, 11:29 PM CDT (04:29 UTC)
Expired
May 12, 2012, 12:30 AM CDT
In force
61 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Chambers County, TX, Galveston County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 37 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 7:36 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS54 KHGX 120429
SVRHGX

TXC071-167-201-120530-
/O.NEW.KHGX.SV.W.0104.120512T0429Z-120512T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 PM CDT FRI MAY 11 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMBERS COUNTY IN  TEXAS...
  EASTERN GALVESTON COUNTY IN  TEXAS...
  EXTREME SOUTHEASTERN HARRIS COUNTY IN  TEXAS...

* UNTIL 1230 AM CDT

* AT 1125 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHERN PORTIONS 
  OF GALVESTON BAY...OR 10 MILES NORTHEAST OF SAN LEON...AND MOVING 
  SOUTHEAST AT 20 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  ANAHUAC...BOLIVAR PENINSULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY 
MORNING FOR SOUTHEASTERN TEXAS.

LAT...LON 2951 9449 2954 9452 2950 9451 2936 9478
      2947 9468 2953 9470 2958 9503 2961 9499
      2956 9485 2962 9495 2962 9494 2954 9476
      2969 9469 2978 9473 2966 9492 2967 9492
      2981 9474 2969 9438 2956 9435
TIME...MOT...LOC 0418Z 295DEG 17KT 2961 9484 

$$
2 follow-up statements
750 
WWUS54 KHGX 120447
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1147 PM CDT FRI MAY 11 2012

TXC201-120540-
/O.CAN.KHGX.SV.W.0104.000000T0000Z-120512T0530Z/
HARRIS TX-
1147 PM CDT FRI MAY 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN HARRIS 
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED. 

LAT...LON 2951 9449 2955 9449 2954 9451 2952 9453
      2949 9453 2936 9478 2948 9467 2954 9468
      2954 9476 2964 9470 2972 9469 2976 9472
      2978 9465 2969 9438 2956 9435
TIME...MOT...LOC 0446Z 295DEG 17KT 2958 9475 

$$

TXC071-167-120530-
/O.CON.KHGX.SV.W.0104.000000T0000Z-120512T0530Z/
GALVESTON TX-CHAMBERS TX-
1147 PM CDT FRI MAY 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM 
CDT FOR EASTERN GALVESTON AND CHAMBERS COUNTIES...

AT 1136 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER GALVESTON BAY OR 12 
MILES NORTHEAST OF SAN LEON...MOVING SOUTHEAST AT 20 MPH. 

LOCATIONS IMPACTED INCLUDE...
ANAHUAC...BOLIVAR PENINSULA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

LAT...LON 2951 9449 2955 9449 2954 9451 2952 9453
      2949 9453 2936 9478 2948 9467 2954 9468
      2954 9476 2964 9470 2972 9469 2976 9472
      2978 9465 2969 9438 2956 9435
TIME...MOT...LOC 0436Z 295DEG 17KT 2958 9475 

$$
392 
WWUS54 KHGX 120503
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1203 AM CDT SAT MAY 12 2012

TXC071-167-120530-
/O.CON.KHGX.SV.W.0104.000000T0000Z-120512T0530Z/
GALVESTON TX-CHAMBERS TX-
1203 AM CDT SAT MAY 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM 
CDT FOR EASTERN GALVESTON AND CHAMBERS COUNTIES...

AT 1154 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 
MILES SOUTH OF ANAHUAC...OR 14 MILES EAST OF SAN LEON...MOVING 
SOUTHEAST AT 20 MPH. 

LOCATIONS IMPACTED INCLUDE...
HIGH ISLAND...BOLIVAR PENINSULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND 
AWAY FROM WINDOWS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

LAT...LON 2951 9449 2955 9449 2954 9451 2952 9453
      2949 9453 2936 9478 2948 9467 2954 9468
      2954 9476 2964 9470 2972 9469 2976 9472
      2978 9465 2969 9438 2956 9435
TIME...MOT...LOC 0454Z 295DEG 17KT 2957 9471 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:05 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 11, 10:05 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION ...CORRECTION...
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1005 PM CDT FRI MAY 11 2012

.DISCUSSION...
LINE OF STRONG STORMS WEAKENING AT THIS TIME...LIKELY DUE IN PART
TO THE LOSS OF DAYTIME HEATING. TORNADO WATCH ISSUED EARLIER WILL
LIKELY REMAIN IN PLACE A BIT LONGER. OF CONCERN IS THE MAIN UPPER
LEVEL TROF AXIS WHICH IS STILL JUST TO OUR WEST THIS EVENING. BUT
THE TRACK OF THE UPPER LOW ITSELF DOES SEEM TO BE ON A MORE NNELY
(THAN ELY) TRAJECTORY WITH THE BEST DYNAMICS IN/CLOSER TO THIS WX
SYSTEM. BUT WE ARE NOT IN THE CLEAR JUST YET AS ACTIVITY IS STILL
DEVELOPING TO OUR WEST (IN RESPONSE TO THE VARIOUS JET MAX/SHORT-
WAVES ROTATING AROUND THE BASE OF THE TROF/LOW. WILL LEAVE CHANCE
POPS IN OVERNIGHT INTO SAT MORNING. 41

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT FRI MAY 11 2012/

UPPER LEVEL LOW OVER N TX ON WATER VAPOR IMAGERY SHOULD SLOWLY
MOVE EAST TONIGHT AND TOMORROW. SFC ANALYSIS HAS WEAK AREA OF LOW
PRESSURE PARTIALLY STACKED UNDER THE UPPER LOW. DAY TIME HEATING
WITH LIFT FROM THE UPPER LOW HAS SUPPORTED THUNDERSTORM ACTIVITY
OVER N TX AND THE DFW METROPLEX. AREA RADAR SHOWS ISO ACTIVITY
FROM WACO TO COLLEGE STATION. POSSIBLE THAT ACTIVITY MAY BECOME
MORE SCT THIS EVENING OVER NORTHERN PORTIONS OF SE TX BUT LAST
NIGHT'S BOW ECHO HAS REALLY STABILIZED THE ATMOSPHERE. MOISTURE
RECOVERY IS JUST NOT QUITE ENOUGH TO SUPPORT MORE WIDESPREAD
ACTIVITY AT THE MOMENT. SFC DEWPOINTS HAVE RECOVERED INTO THE
UPPER 60S ALONG THE COAST AND MID 60S INLAND. STILL ENOUGH TO
SUPPORT SOME ACTIVITY SO WILL LEAVE 40/50 POPS IN THE FORECAST
THROUGH THE NIGHT. RAIN CHANCES DECREASE TOMORROW AS THE UPPER LOW
MOVES EAST AND EXPECT SUNDAY TO BE DRY.

UPPER LEVEL PATTERN LOOKS TO BE PROGRESSIVE THROUGH NEXT WEEK.
SHORT WAVE TROUGH CURRENTLY OVER THE PAC NW SHOULD DROP INTO THE S
ROCKIES BY MON MORNING. SHORTWAVE SHOULD MOVE INTO SE TX MON NIGHT
INTO TUE MORNING. THERE MAY BE ENOUGH MOISTURE FOR A FEW SHOWERS
AND ISO STORMS. WILL KEEP POPS IN THE 20/30 PERCENT RANGE
GENERALLY FOR TUE MORNING. SYSTEM PASSES THROUGH BY LATE TUE WITH
N TO NW FLOW ALOFT FOR MID WEEK. OVERALL THE PATTERN SHOULD
SUPPORT MAX/MIN TEMPS RIGHT AROUND CLIMO NORMS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      65  79  61  80  62 /  50  30  10  10  10
HOUSTON (IAH)              66  82  63  82  63 /  50  40  10  10  10
GALVESTON (GLS)            72  80  69  81  70 /  50  40  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, May 11, 10:54 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1054 AM CDT FRI MAY 11 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-121600-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
1054 AM CDT FRI MAY 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. AN
ISOLATED STORM OR TWO COULD PRODUCE LOCALLY HEAVY RAIN...SMALL
HAIL AND GUSTY WINDS ESPECIALLY THIS EVENING AND OVERNIGHT AS AN
UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS EAST TEXAS. RAINFALL
TOTALS OF 1 INCH ARE POSSIBLE TODAY THROUGH TONIGHT WITH ISOLATED
TOTALS TO 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE UPPER LEVEL LOW PRESSURE AREA MOVES AWAY A FEW
THUNDERSTORMS MAY LINGER INTO AFTERNOON HOURS ON SATURDAY. THERE
IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY AS
ANOTHER UPPER LEVEL SYSTEM MOVES INTO TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 11, 8:18 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
818 PM CDT FRI MAY 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             RIVERSIDE               30.85N 95.40W
05/11/2012  M1.75 INCH       WALKER             TX   PUBLIC

            GOLFBALL SIZED HAIL REPORTED IN RIVERSIDE.

&&

DHELVY
Local storm report, May 11, 8:23 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
823 PM CDT FRI MAY 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             BRYAN                   30.67N 96.37W
05/11/2012  M0.88 INCH       BRAZOS             TX   BROADCAST MEDIA

            NICKEL SIZED HAIL OFF TABOR ROAD IN BRYAN.

0811 PM     HAIL             RIVERSIDE               30.85N 95.40W
05/11/2012  M1.75 INCH       WALKER             TX   PUBLIC

            GOLFBALL SIZED HAIL REPORTED IN RIVERSIDE.

0811 PM     HAIL             RIVERSIDE               30.85N 95.40W
05/11/2012  M0.25 INCH       WALKER             TX   LAW ENFORCEMENT

            PEA SIZED HAIL IN RIVERSIDE REPORTED BY SHERIFF.

&&

DHELVY
Local storm report, May 11, 8:58 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
858 PM CDT FRI MAY 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             10 W HOUSTON            29.77N 95.55W
05/11/2012  M1.00 INCH       HARRIS             TX   TRAINED SPOTTER

            QUARTER SIZED HAIL ON INTERSTATE 10 FROM WILCREST TO
            KIRKWOOD ALONG WITH TORRENTIAL RAIN AND STRONG WINDS.

0836 PM     HAIL             8 W BELLAIRE            29.70N 95.59W
05/11/2012  M1.00 INCH       HARRIS             TX   TRAINED SPOTTER

            QUARTER SIZED HAIL AT BEECHNUT AND STATE HIGHWAY 6 IN
            SOUTHWEST HARRIS COUNTY.

&&

DHELVY
Special weather statement, May 11, 9:26 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
926 PM CDT FRI MAY 11 2012

TXZ211-227-120315-
FORT BEND TX-AUSTIN TX-
926 PM CDT FRI MAY 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FORT BEND AND
SOUTHEASTERN AUSTIN COUNTIES UNTIL 1015 PM CDT...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WALLIS...OR 6 MILES SOUTH OF
SEALY... MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MISSOURI CITY...MISSION BEND...SUGAR LAND...FIRST COLONY...PECAN
GROVE...RICHMOND...STAFFORD...TOWN WEST...MEADOWS...SIMONTON...
FULSHEAR AND ORCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LEAGUE CITY .

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY
MORNING FOR SOUTHEASTERN TEXAS.

LAT...LON 2971 9603 2978 9581 2957 9543 2958 9605
TIME...MOT...LOC 0216Z 271DEG 20KT 2968 9614
Special weather statement, May 11, 10:40 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX1040 PM CDT FRI MAY 11 2012

TXZ163-176-120430-
MADISON TX-HOUSTON TX-
1040 PM CDT FRI MAY 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 1130 PM CDT...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MIDWAY...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO NICKEL SIZE WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LEAGUE CITY .

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY
MORNING FOR EAST CENTRAL TEXAS.

LAT...LON 3109 9541 3091 9568 3102 9585 3110 9581
      3110 9577 3112 9578 3114 9577 3117 9573
TIME...MOT...LOC 0329Z 292DEG 20KT 3108 9577
Special weather statement, May 11, 11:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX1108 PM CDT FRI MAY 11 2012

TXZ213-214-238-120500-
HARRIS TX-GALVESTON TX-CHAMBERS TX-
1108 PM CDT FRI MAY 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...NORTH
CENTRAL GALVESTON AND WEST CENTRAL CHAMBERS COUNTIES UNTIL 1200 AM
CDT...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR TAYLOR LAKE VILLAGE...OR 2
MILES NORTH OF EL LAGO...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BACLIFF...NASSAU BAY...TAYLOR LAKE VILLAGE...SAN LEON...EL LAGO...
KEMAH...SHOREACRES...CLEAR LAKE SHORES AND MORGAN'S POINT.

LAT...LON 2966 9488 2968 9496 2964 9496 2967 9498
      2965 9501 2961 9499 2962 9495 2958 9500
      2954 9501 2949 9491 2946 9494 2950 9505
      2958 9512 2977 9494 2972 9485
TIME...MOT...LOC 0403Z 283DEG 20KT 2961 9504

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:07 PM CDTTornado WarningHGXFort Bend, Harris23 min
May 11, 7:30 PM CDTTornado WarningHGXFort Bend, Harris30 min
May 11, 8:00 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris, Waller45 min
May 11, 8:08 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker52 min
May 11, 8:29 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris46 min
May 11, 9:03 PM CDTSevere Thunderstorm WarningHGXHouston46 min
May 11, 9:26 PM CDTSpecial Weather StatementHGXFort Bend49 min
May 11, 9:37 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris, Waller38 min
May 11, 10:14 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris46 min
May 11, 10:40 PM CDTSpecial Weather StatementHGXMadison50 min
May 11, 10:57 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris48 min
May 11, 11:06 PM CDTSpecial Marine WarningHGX54 min
May 11, 11:08 PM CDTSpecial Weather StatementHGXChambers52 min
May 11, 11:36 PM CDTSpecial Weather StatementHGXTrinity39 min
May 11, 11:41 PM CDTSpecial Weather StatementHGXGalveston49 min
May 12, 12:08 AM CDTSpecial Marine WarningHGX67 min
May 12, 12:29 AM CDTSevere Thunderstorm WarningHGXChambers, Galveston31 min
May 12, 12:47 AM CDTSpecial Weather StatementHGXPolk43 min
May 12, 1:16 AM CDTSpecial Weather StatementHGXHarris44 min
May 12, 1:38 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris3 hr
May 12, 2:10 AM CDTSpecial Marine WarningHGX65 min
May 12, 2:57 AM CDTFlash Flood WarningHGXFort Bend, Harris6 hr
May 12, 3:15 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris3 hr
May 12, 5:26 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston, Harris3 hr
May 12, 6:32 AM CDTSpecial Marine WarningHGX28 min
May 12, 6:57 AM CDTRiver Flood WarningHGXGalveston, Harris6 days
May 12, 6:57 AM CDTRiver Flood WarningHGXGalveston, Harris6 days
May 12, 6:57 AM CDTRiver Flood WarningHGXGalveston, Harris6 days
May 12, 6:57 AM CDTRiver Flood WarningHGXGalveston, Harris6 days
May 12, 6:59 AM CDTSpecial Marine WarningHGX91 min
May 12, 7:15 AM CDTAreal Flood AdvisoryHGXFort Bend, Harris2 hr
May 12, 9:22 AM CDTAreal Flood AdvisoryHGXFort Bend53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.